zbMATH — the first resource for mathematics

On modified logarithmic Sobolev inequalities for Bernoulli and Poisson measures. (English) Zbl 0920.60002
Let \(\mu_{p}^{n}\) be the product measure on \(\{0,1\}^{n}\) of the Bernoulli measure with probability of success \(p\in [0,1]\) and let \(f\) be a positive function on \(\{0,1\}^{n}\). The authors prove first the following inequality: \[ \text{Ent}_{\mu_{p}^{n}}(f)\leq p(1-p)\text{E}_{\mu_{p}^{n}}\bigl(\tfrac{1}{f}| Df| ^{2}\bigr), \] where \(| Df| ^{2}(x)=\sum_{i=1}^{n}| f(x+e_{i})-f(x)| ^{2}\), \(x\in\{0,1\}^{n}\), \((e_{1}\ldots, e_{n})\) being the canonical basis of \(R^{n}\), and the addition is modulo 2. Then some related logarithmic Sobolev inequalities for Bernoulli and Poisson measures that will lead to some sharp form of modified logarithmic Sobolev inequalities are investigated [see also S. G. Bobkov and M. Ledoux, Probab. Theory Relat. Fields 107, No. 3, 383-400 (1997; Zbl 0878.60014)]. This type of inequalities entails some information on the Poisson behaviour of Lipschitz functions on discrete spaces. One obtains some concentration results for product measures [see also M. Ledoux, J. Math. Kyoto Univ. 35, No. 2, 211-220 (1995; Zbl 0836.60074) or ESAIM, Probab. Stat. 1, 63-87 (1997; Zbl 0869.60013) and also M. Talagrand, Publ. Math., Inst. Hautes Étud. Sci. 81, 73-205 (1995; Zbl 0864.60013)].

60E15 Inequalities; stochastic orderings
28A35 Measures and integrals in product spaces
60E99 Distribution theory
Full Text: DOI
[1] Aida, S.; Masuda, T.; Shigekawa, I.: Logarithmic Sobolev inequalities and exponential integrability. J. funct. Anal. 126, 83-101 (1994) · Zbl 0846.46020
[2] Aida, S.; Stroock, D.: Moment estimates derived from Poincaré and logarithmic Sobolev inequalities. Math. res. Lett. 1, 75-86 (1994) · Zbl 0862.60064
[3] Beckner, W.: A generalized Poincaré inequality for Gaussian measures. Proc. amer. Math. soc. 105, 397-400 (1989) · Zbl 0677.42020
[4] Bobkov, S.; Ledoux, M.: Poincaré’s inequalities and talagrand’s concentration phenomenon for the exponential measure. Probab. theory related fields 107, 383-400 (1997) · Zbl 0878.60014
[5] Bonami, A.: Étude des coefficients de Fourier des fonctions delp(G. Ann. inst. Fourier 20, 335-402 (1970) · Zbl 0195.42501
[6] Davies, E. B.; Simon, B.: Ultracontractivity and the heat kernel for Schrödinger operators and Dirichlet Laplacians. J. funct. Anal. 59, 335-395 (1984) · Zbl 0568.47034
[7] Diaconis, P.; Saloff-Coste, L.: Logarithmic Sobolev inequalities for finite Markov chains. Ann. appl. Prob. 6, 695-750 (1996) · Zbl 0867.60043
[8] Gross, L.: Logarithmic Sobolev inequalities. Amer. J. Math. 97, 1060-1083 (1975) · Zbl 0318.46049
[9] L. Gross, O. Rothaus, Herbst inequalities for supercontractive semigroups, 1997 · Zbl 0928.47032
[10] Higuchi, Y.; Yoshida, N.: Analytic conditions and phase transition for Ising models. Lecture notes in Japanese (1995)
[11] Ledoux, M.: Remarks on logarithmic Sobolev constants, exponential integrability and bounds on the diameter. J. math. Kyoto univ. 35, 211-220 (1995) · Zbl 0836.60074
[12] Ledoux, M.: On talagrand’s deviation inequalities for product measures. ESAIM prob. & stat. 1, 63-87 (1996) · Zbl 0869.60013
[13] O. Rothaus, Logarithmic Sobolev inequalities and the growth ofLpnorms (1996), Proc. Amer. Math. Soc.
[14] Saloff-Coste, L.: Lectures on finite Markov chains, école d’été de probabilités de st-flour 1996. Lecture notes in math. 1685 (1997)
[15] Talagrand, M.: Concentration of measure and isoperimetric inequalities in product spaces. Publ. math. I.H.E.S. 81, 73-205 (1995) · Zbl 0864.60013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.